Iodine, Graves Disease, RAI, and Hyperparathyroidism by tstrong 19 mon
I started to take Iodine and I have just a small nubbin of a thyroid left after RAI. I started taking it because I was getting bad heart palpitations, and I found references saying that low iodine could cause this symptoms. I started taking it because my doctor said to not worry about the palpitations. And the iodine seems to be doing great things for me. I tried high doses that some people were recommending, and that didn't feel good. I found the following video, and I'm following its advice. I bought 2% Lugol's solution and I take 1 vertical drop a day--3 mgs. The effect it's having on me is great. My hands and feet finally feel warm. I can be on a lower dose of levoxyl and my TSH can be in the normal range. I have more energy, I sleep better, and my heart is beating strong and steady. Iodine is needed for many other parts of your body besides your thyroid.
On a another topic: one thing you should know about that most people don't is that one long-term side effect of RAI is damage to the parathyroid glands. I went through five horrible years of being misdiagnosed before someone discovered I had developed a parathyroid adenoma. If you aren't feeling well, have your doctor check your calcium and PTH levels. Have the tests done every five years at least.